Wildfire, Webb
- When
- April 4, 3:30 PM CST to 8:30 PM CST
- Where
- Webb forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
A wildfire on a critical fire weather day burned 27 acres. Seven homes and one business were destroyed in El Cenizo.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
A wildfire on a critical fire weather day burned 27 acres. Seven homes and one business were destroyed in El Cenizo. 50 additional homes and one business were threatened. Around 150 people were evacuated. Winds were gusting to 45 mph and relative humidity values were around 13 percent at the time of the fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 4, 2:45 PM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
345 PM CDT MON APR 4 2011
.SHORT TERM (TONIGHT THROUGH TUESDAY)...COLD FRONT HAS CLEARED THE
COAST. CAP HELD ACROSS THE NORTHEAST...AND PRECIP WAS LIMITED TO
JUST A FEW SHOWERS BENEATH THE CAP. HIT A RECORD HIGH AT CRP TODAY
OF 96...BREAKING A RELATIVELY LOW RECORD OF 89 SET IN 1989. DECENT
PRESSURE RISES STILL FILTERING INTO THE AREA MID AFTERNOON...AND
NORTH WINDS SHOULD REMAIN GUSTY THROUGH THE REMAINDER OF THE
AFTERNOON AND THEN GRADUALLY WEAKEN THROUGH THE EVENING. WILL
MAINTAIN WIND ADVISORY THROUGH 7 PM. MUCH COOLER TONIGHT WITH DRY
AIRMASS AND CLEAR SKIES IN PLACE. HIGH SHIFTS EAST ON TUESDAY...
WITH A WEAK ONSHORE FLOW DEVELOPING IN THE AFTERNOON. HOWEVER...DEW
POINTS STILL REMAIN LOW DURING THE DAY LEADING TO A DRY DAY WITH
TEMPERATURES SLIGHTLY BELOW SEASONAL NORMS. SOME THIN HIGH CIRRUS
SHOULD ENTER THE CWA FROM THE WEST IN THE AFTERNOON.
&&
.FIRE WEATHER...HIGH TO EXTREME FIRE DANGER PATTERN ONGOING THIS
AFTERNOON. WILL MAINTAIN THE RED FLAG WARNING THROUGH 10 PM THIS
EVENING...ALTHOUGH WINDS MAY DROP BELOW CRITERION EARLIER. WILL
ALLOW SWING SHIFT TO MONITOR. SO FAR NO FIRES NOTED IN THE CWA ON
SATELLITE THIS AFTERNOON...ALTHOUGH TWO LARGE FIRES ACROSS
NORTHERN COAHUILA ARE PUTTING SMOKE INTO NORTHWEST WEBB COUNTY.
&&
.MARINE...STRONG SCA CONDITIONS WILL OCCUR THIS EVENING ACROSS THE
MIDDLE TEXAS COASTAL WATERS. WINDS WILL WEAKEN OVER THE BAYS LATE
THIS EVENING AND OVERNIGHT...AND FALL BELOW SCA OVER THE GULF
WATERS ON TUESDAY.
&&
.LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...THERE WILL BE ONE MORE
NIGHT OF TEMPERATURES AT OR JUST BELOW AVERAGE AS THE RETURN FLOW
WILL JUST BE SETTING UP ACROSS THE REGION. BY WEDNESDAY ONSHORE
WINDS AND SURFACE MOISTURE WILL BE ON THE INCREASE...TEMPERATURES
WILL ALSO BE ON THE REBOUND. ABOVE AVERAGE TEMPERATURES WILL RETURN
THURSDAY THROUGH THE WEEKEND AS SOUTH TO SOUTHWEST WINDS RETURN
ALOFT. ONSHORE WINDS ALSO INCREASE ACROSS THE COASTAL WATERS BY LATE
IN THE WEEK AS SURFACE LOW PRESSURE DEVELOPS OVER THE SOUTHERN
PLAINS. OVERALL...WARM AND MUGGY CONDITIONS WILL PERSIST THROUGH THE
UPCOMING WEEKEND. THE NEXT PACIFIC FRONT MAY HAVE AN IMPACT ON THE
REGION EARLY NEXT WEEK...WILL HAVE TO WATCH HOW THE MODELS HANDEL
THIS NEXT FEATURE.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 50 76 57 80 68 / 0 0 0 0 10
VICTORIA 43 74 52 78 66 / 0 0 0 0 10
LAREDO 54 86 61 91 71 / 0 0 0 0 0
ALICE 49 79 52 85 66 / 0 0 0 0 10
ROCKPORT 51 75 60 77 70 / 0 0 0 0 10
COTULLA 43 83 53 88 66 / 0 0 0 0 0
KINGSVILLE 48 78 55 83 67 / 0 0 0 0 10
NAVY CORPUS 58 73 63 77 70 / 0 0 0 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
GM...SMALL CRAFT ADVISORY UNTIL 2 PM CDT TUESDAY FOR THE FOLLOWING
ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 3 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM PORT ARANSAS TO
PORT O'CONNOR.
SMALL CRAFT ADVISORY UNTIL 10 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM.
&&
JR/76...SHORT TERM
RG/82...LONG TERMHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 516 AM CDT MON APR 4 2011 GMZ230-235-250-255-270-275-TXZ229>234-239>247-051115- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 516 AM CDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT THIS AFTERNOON FOR ALL OF SOUTH TEXAS. ALSO...A RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTH TEXAS THROUGH 10 PM TONIGHT...AS HIGH WINDS AND LOW HUMIDITY WILL RESULT IN AN EXTREME FIRE DANGER. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED FOR THE GULF WATERS THROUGH EARLY THIS AFTERNOON... THEN AGAIN LATE THIS AFTERNOON BEHIND A COLD FRONT. SMALL CRAFT ADVISORY CONDITIONS FOR THE BAYS WILL TEMPORARILY END THIS MORNING...BUT ARE EXPECTED TO DEVELOP AGAIN LATER THIS AFTERNOON ONCE THE COLD FRONT MOVES THROUGH. FINALLY...THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE VICTORIA AREA AND NORTHERN COASTAL COUNTIES AS WELL AS THE GULF WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL CRAFT ADVISORY CONDITIONS WILL OCCUR THROUGH MOST OF THE PERIOD ACROSS THE COASTAL WATERS. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GW/MB
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 289431.